Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 315, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 18, 2017, 2:34 PM CDT for Barry County, McDonald County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2017, 2:34 PM CDT (19:34 UTC)
- Expired
- Aug 18, 2017, 3:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, McDonald County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WUUS53 KSGF 181934
SVRSGF
MOC009-119-182030-
/O.NEW.KSGF.SV.W.0315.170818T1934Z-170818T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
234 PM CDT FRI AUG 18 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern McDonald County in southwestern Missouri...
Southern Barry County in southwestern Missouri...
* Until 330 PM CDT
* At 234 PM CDT, a severe thunderstorm was located 8 miles east of
Pineville, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Table Rock Lake... Roaring River State Park...
Big Sugar Creek State Park... Cassville...
Shell Knob... Seligman...
Exeter... Washburn...
Golden... Emerald Beach...
Eagle Rock... Chain-O-Lakes...
Arrow Point... Wayne...
Powell... Ridgley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9438 3665 9436 3676 9358 3650 9359
TIME...MOT...LOC 1934Z 263DEG 43KT 3656 9425
HAIL...1.00IN
WIND...60MPH
$$
Burchfield3 follow-up statements
259
WWUS53 KSGF 181953
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
253 PM CDT FRI AUG 18 2017
MOC009-119-182030-
/O.CON.KSGF.SV.W.0315.000000T0000Z-170818T2030Z/
McDonald MO-Barry MO-
253 PM CDT FRI AUG 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN MCDONALD AND SOUTHERN BARRY COUNTIES...
At 252 PM CDT, a severe thunderstorm was located near Washburn, or 13
miles southwest of Cassville, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Table Rock Lake... Roaring River State Park...
Cassville... Shell Knob...
Seligman... Exeter...
Washburn... Golden...
Emerald Beach... Eagle Rock...
Chain-O-Lakes... Arrow Point...
Wayne... Powell...
Ridgley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3650 9419 3668 9418 3676 9358 3650 9359
TIME...MOT...LOC 1952Z 262DEG 35KT 3658 9407
HAIL...1.00IN
WIND...60MPH
$$
Burchfield943
WWUS53 KSGF 182015
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
315 PM CDT FRI AUG 18 2017
MOC119-182024-
/O.CAN.KSGF.SV.W.0315.000000T0000Z-170818T2030Z/
McDonald MO-
315 PM CDT FRI AUG 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCDONALD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3650 9400 3664 9400 3666 9358 3650 9359
TIME...MOT...LOC 2014Z 270DEG 28KT 3656 9393
$$
MOC009-182030-
/O.CON.KSGF.SV.W.0315.000000T0000Z-170818T2030Z/
Barry MO-
315 PM CDT FRI AUG 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN BARRY COUNTY...
At 314 PM CDT, a severe thunderstorm was located over Seligman, or 9
miles south of Cassville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Table Rock Lake... Roaring River State Park...
Shell Knob... Seligman...
Washburn... Golden...
Emerald Beach... Eagle Rock...
Chain-O-Lakes... Arrow Point...
Wayne...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3650 9400 3664 9400 3666 9358 3650 9359
TIME...MOT...LOC 2014Z 270DEG 28KT 3656 9393
HAIL...1.00IN
WIND...60MPH
$$
Burchfield222
WWUS53 KSGF 182029
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
329 PM CDT FRI AUG 18 2017
MOC009-182039-
/O.EXP.KSGF.SV.W.0315.000000T0000Z-170818T2030Z/
Barry MO-
329 PM CDT FRI AUG 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARRY COUNTY WILL
EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3650 9400 3664 9400 3666 9358 3650 9359
TIME...MOT...LOC 2029Z 263DEG 43KT 3658 9373
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:11 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 18, 2:11 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Springfield MO 211 PM CDT Fri Aug 18 2017 .SHORT TERM...(This evening through Saturday) Issued at 131 PM CDT Fri Aug 18 2017 A weak shortwave moving across the area this afternoon was trying to aid in developing some showers and storms across along I-49. This activity may increase in coverage and intensity as we go through the afternoon hours as noted by the HRRR. The short term models have struggled with this development through the morning hours however but will keep monitoring this through the afternoon. MLCAPE values of around 2000 j/kg and 25kts 0-6km shear could allow for some stronger storms to develop in the near term along the MO/AR border in sw MO. Short and medium range models do continue to show a complex of storms developing and moving across the Ozarks late this evening into overnight. A few models like the GFS and ECMWF have rainfall developing as early as 21z along the I-49 corridor with the rainfall spreading east overnight. Other models hold all the rain off until after midnight. Overall, thinking that mid evening will be the best timing for rain and storms to develop and move east with initiation along I-49 seeming the best potential location. Current forecasts from both SPC and WPC indicate slight risks for severe storms and flooding rain respectively across southeastern Kansas and western into central Missouri respectively. The flooding potential will be contingent on training storm development. If this occurs some locations could see 2 to 3 inches of rainfall. Current mesoscale date across eastern Kansas and western Missouri has nearly 3000j/kg of cape across the area with dewpoints in the low to middle 70's with several shortwaves expected to move across the area this evening and overnight. there will be the potential for some strong to severe storm development. Primary concerns will be damaging winds but hail to quarters in size will also be possible. Some showers and storms are expected to linger across the southwestern half of the Ozarks through much of the day though coverage and duration should be limited. Despite the cloud cover expected for tomorrow, temperatures should climb into the middle to upper 80s similar to todays forecast. .LONG TERM...(Saturday Night through Friday) Issued at 131 PM CDT Fri Aug 18 2017 The unsettled and active patter will continue to bring shower and thunderstorm chances to the Ozarks Saturday night through the middle of next week. The upper level flow pattern will transition from southwesterly flow this weekend to northwesterly flow aloft for the middle of the week with upper level ridging moving over the area by the end of the week. In general, there is potential for showers and thunderstorms nearly each day through Wednesday. By next weekend, there is the potential for additional rainfall but this is quite a was out in the extended forecast. Another note on next week's forecast will be the near normal temperatures expected to start next week with highs around 90 and heat index values around the 100 degree make Monday and Tuesday. The pattern changes previously discussed will change by the end of the week and temperatures by Wednesday through the end of next week will again be 5 to 10 degrees below normal for August with highs in the lower 80s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1241 PM CDT Fri Aug 18 2017 KSGF/KJLN/KBBG: A weak upper level disturbance moving across the area now may kick off a few showers/isolated thunderstorms, but so far coverage has been very sparse. Additional chances are expected late in the taf period near a weakening frontal boundary, but much of this activity will be north of the taf sites. In general, expect VFR conditions, but mvfr/ifr visibility will be possible late tonight toward 12z where the sky can remain clear with light winds. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...DSA
Hazardous weather outlook, Aug 18, 12:55 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1255 PM CDT Fri Aug 18 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1255 PM CDT Fri Aug 18 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Limited Flooding risk. Elevated Lightning risk. Limited Excessive heat risk. DISCUSSION... Isolated thunderstorms may be possible late this afternoon. A complex of thunderstorms is expected to develop across eastern Kansas late this evening and track east southeast into southern Missouri overnight. There will be a marginal or limited risk for a couple strong to severe thunderstorms possible late this evening and overnight. The main threat will be isolated damaging wind gusts up to 60 mph and large hail up to the size of quarters. Depending upon the track of the system, locally heavy rainfall may be possible where storms move over the same locations. Heat index values will climb into the middle to upper 90s for portions of southeastern Missouri and extreme southwestern Missouri this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periodic scattered showers and thunderstorms will be possible from Sunday through middle of next week. Heat index values will warm into the middle and upper 90s by later this weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through this evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:32 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 58 min |
| Aug 18, 4:06 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Aug 18, 4:11 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 33 min |
| Aug 18, 5:34 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.